# SDR CA960311013

- Difficulty date: January 23, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Retract Link
- Part number: 40277
- Condition: Broken
- Location: L/H Gear
- Part time: 8,754 hours
- Component: Piper, 40277
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN)AFTER TAKEOFF THE PILOT SELECTED GEAR UP AND THE LEFT HAND GREEN LIGHT WOULD NOT EXTINGUISH. A SAFE LANDING WAS MADE AND INVESTIGATION FOUND THE LEFT HAND RETRACT LINK WAS BROKEN. SUBMITTER STATES THA T AD 88-05-05 WAS COMPLIED WITH 66.04 HOURS PRIOR TO THE INCIDENT. FURTHER INVESTIGATION FOUND THE DOWNLOCK RIVETS SHEARED. THIS CONDITION WOULD NOT ALLOW THE UNLOCKING OF THE DOWNLOCK MECHANISM AND THE PRESSURE FROM THE GEAR RETRACT ACTUATOR CAUSED THE RETRACT LINK TO BREAK.
